MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXACT INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXACT INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K17B
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent balloon kyphoplasty.Intra-op, when inflating the balloon the whole device(shaft + balloon) would rotate, the doctor held the shaft in place to get the directional balloon to inflate where desired.The tan portion that clips to the cannula was loose and would not hold the shaft in place.At this instance the balloon ruptured and as a result some contrast media leaked in the patient.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis:functional evaluation of the ibt balloon identified a sharp cut at the balloon, disallowing inflation.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinters.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXACT INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6652802
Report Number2953769-2017-00073
Device Sequence Number1285733
Product Code HRX
UDI-Device Identifier00643169158146
UDI-Public00643169158146
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberK17B
Device Lot Number0008511516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1